| Model Number |
LOW PROFILE SCREW, 1.4X9MM, CORTICAL, TI |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On 07/13/2023, it was reported by a sales representative via phone that an ar-18716-07 screw and ar-18714-09 screw broke as the screw was being inserted, snapped off right below the head.An ar-18716p-10 plate and ar-18714p-10 plate were used in the procedure, and had to be discarded as well.This was discovered during a case, screw threads were left in patient, procedure completed using competitor products.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed misuse due to misaligned insertion; or prying/leveraging the screw during insertion.